Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jan 19, 2023, 5:47 PM EST for 6 counties in Ohio. It was in force for 28 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 19, 2023, 5:47 PM EST (22:47 UTC)
- Expired
- Jan 19, 2023, 6:15 PM EST
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Huron County, OH, Lorain County, OH, Medina County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 5:49 PM EST | TSTM WND DMG | 3 Nnw Ontario, OH | TREE DOWNED NEAR SPRINGFIELD TOWNSHIP. TIME ESTIMATED VIA RADAR. |
| Jan 19, 5:52 PM EST | TSTM WND DMG | 6 E Shelby, OH | TREE DOWNED IN FRANKLIN TOWNSHIP. TIME ESTIMATED VIA RADAR. |
| Jan 19, 5:56 PM EST | TSTM WND GST 47 | 4 N Mansfield, OH | KMFD REPORTED A GUST OF 41 KNOTS. |
| Jan 19, 5:58 PM EST | TSTM WND DMG | 3 N New London, OH | SCATTERED REPORTS OF TREES AND WIRES DOWN ACROSS HURON COUNTY. TIME ESTIMATED VIA RADAR. |
| Jan 19, 6:05 PM EST | TSTM WND DMG | 5 N Polk, OH | TREE AND POWERLINES DOWN. |
| Jan 19, 6:10 PM EST | TSTM WND DMG | Ashland, OH | A FEW TREES AND LARGE LIMBS DOWN IN AND AROUND THE CITY OF ASHLAND. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:54 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 710 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WUUS51 KCLE 192247
SVRCLE
OHC005-077-093-103-139-169-192315-
/O.NEW.KCLE.SV.W.0004.230119T2247Z-230119T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
547 PM EST Thu Jan 19 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Richland County in north central Ohio...
Southeastern Huron County in north central Ohio...
Southwestern Medina County in northeastern Ohio...
Ashland County in north central Ohio...
Northwestern Wayne County in northeastern Ohio...
Southwestern Lorain County in north central Ohio...
* Until 615 PM EST.
* At 547 PM EST, a severe thunderstorm was located near Plymouth, or
15 miles south of Norwalk, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mansfield, Ashland, Shelby, Willard, Wellington, New London,
Plymouth, West Salem, Savannah, Polk, Sullivan, Penfield,
Greenwich, Spencer, North Fairfield, Bailey Lakes, Congress,
Rochester, Rowsburg and Nova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4081 8267 4108 8271 4121 8212 4106 8205
4081 8203
TIME...MOT...LOC 2247Z 255DEG 51KT 4103 8255
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas1 follow-up statement
841
WWUS51 KCLE 192257
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
557 PM EST Thu Jan 19 2023
OHC005-077-093-103-139-169-192315-
/O.CON.KCLE.SV.W.0004.000000T0000Z-230119T2315Z/
Richland OH-Huron OH-Medina OH-Ashland OH-Wayne OH-Lorain OH-
557 PM EST Thu Jan 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR NORTHERN RICHLAND...SOUTHEASTERN HURON...SOUTHWESTERN MEDINA...
ASHLAND...NORTHWESTERN WAYNE AND SOUTHWESTERN LORAIN COUNTIES...
At 556 PM EST, a severe thunderstorm was located over New London, or
13 miles north of Ashland, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Ashland, Shelby, Willard, Wellington, New London,
Plymouth, West Salem, Savannah, Polk, Sullivan, Penfield, Greenwich,
Spencer, North Fairfield, Bailey Lakes, Congress, Rochester, Rowsburg
and Nova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4081 8267 4108 8271 4121 8212 4106 8205
4081 8203
TIME...MOT...LOC 2256Z 255DEG 51KT 4107 8237
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GaruckasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 4:29 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 19, 4:29 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
429 PM EST Thu Jan 19 2023
.SYNOPSIS...
An occluded front extending from low pressure over Michigan
will move east across the area this evening. This area of low
pressure will move across the eastern Great Lakes overnight and
off the East Coast on Friday. High pressure will build in from
the northwest for Saturday with the next area of low pressure
expected to move through the Tennessee and Ohio Valleys on
Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Severe Thunderstorm Watch #26 remains in effect until 7 PM for
portions of northwest and north central Ohio. Stay tuned for a
possible expansion to the lakeshore or farther east depending on
storm evolution and strength. Considerable clearing occurred this
afternoon ahead of an occluded front located along the Indiana/Ohio
state line as of 4 PM. This has allowed temperatures to warm into
the mid and upper 50s with dewpoints in the low to mid 40s. 20Z SPC
mesoanalysis shows only around 100 J/kg of ML CAPE with weak CIN
still in place across NW Ohio. This is also evident off a special
19Z sounding out of ILN which contains a lot of dry air but with
less favorable surface dewpoints in SW Ohio in the mid 30s due
to considerable mixing this afternoon.
Thus far this afternoon, an area of rain has developed upstream in
Indiana with embedded convection. There have been a few reports of
hail up to nickel size and wind gusts of 45-60 mph. Some reports
of wind damage are also starting to come in across southern
Indiana. As we head into the evening, large scale forcing is
expected to become more favorable as a fairly compact upper
level trough continues to pivot northeast into NW Ohio. 700mb
omega fields are maximized from west central Ohio to north
central Ohio in the 21-00Z time frame. Although convection has
not looked impressive yet, a severe weather threat remains given
a very strong wind field moving into the area. An 850mb jet of
nearly 50 knots is going to align from west central Ohio across
southern portions of our forecast area and it will not take
much to get gusts of 50 or even 60 knots down to the surface.
The lack of low level moisture will keep LCL heights a little
higher and reduce the tornado potential. A low end tornado
threat remains with storms exhibiting some rotation but more
concerned that any stronger cells that could bring down pockets
of damaging winds or hail to ping pong ball size. If a linear
feature does not develop, then wind damage may be more isolated
than previously thought but if the line does fill in then
coverage of damage will be higher. Given that it is January the
airmass is favorable for large hail with freezing levels around
5K feet and -20C around 15.5K feet. Mid-level lapse rates also
steepen to 7-8C through the evening as the cold pool aloft wraps
in from the west.
Following the convection this evening, low pressure will move pass
north of Lake Erie and move towards Lake Ontario by morning. Flow
behind the front will remain elevated through the evening with gusts
of 35-45 mph. Cold advection will be sufficient that lingering
precipitation may eventually mix with or change over to snow by
morning. We will stay in a cool northwest flow through Friday
but 850mb temperatures are only forecast to fall to -8 to -11C.
This is not cool enough for pure lake effect and we will also
see gaps in the moisture through 700mb. Scattered light snow
showers are possible area wide with better coverage expected
across the snowbelt and eastern portions of the area. The
forecast does include some light accumulations although these
will probably struggle during the afternoon on Friday with
temperatures in the low to mid 30s. Accumulations will mainly
be focused over the higher terrain with 1-3" in parts of the
Ohio snowbelt and 2-5" in Pennsylvania. Have decided not to
issue any headlines at this time but can not rule out needing
one for inland Erie County if the deeper moisture aligns for
longer than expected.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper level ridge is expected to build east across the area with
a resultant surface high pressure center Saturday. As this high
builds into the area, residual west to east lake effect snow bands
should gradually dissipate as flow shifts around to the southwest
by Saturday afternoon.
The respective ridge and high pressure features should move east of
the area Saturday night and Sunday as upper level low moves
southeast toward the area. This system should force coastal
cyclogenesis to take place over the Carolinas and the low will move
northeast through Sunday night. This should result in moisture
streaming back northwest toward the upper low center from the
coastal low and bring a swath of precipitation to the region late
Saturday night into Sunday and Sunday night.
The air mass associated with this progressive pattern is not
expected to be extremely cold or mild through this period. Actually,
temperatures should be fairly steady in the lower to upper 30s
through each period.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Progressive upper level pattern expected to continue through this
forecast period as a series of fast moving upper level shortwaves
and ridges move east across the Lower 48 states. A brief period of
fair weather returns early Tuesday in response to upper level and
surface ridge. A cold front should move southeast across the area
and become nearly stationary by Wednesday morning. Another round of
of precipitation in the form of rain/snow should move into the area
in association with the front and rapidly deepening surface low
pressure expected to move northeast toward the area in response to
a potent upper level low. The rain/snow mix should transition over
to all snow by Wednesday night and then lake effect by Thursday.
Temperatures during this period relatively stable with highs in the
30s and lows in the 20s.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Skies have cleared across much of the area early this afternoon
with the exception being far NW Ohio and NE Ohio/NW
Pennsylvania. Clearing should reach YNG but may not reach ERI
in the east and only a short window of clearing at TOL. Later
this afternoon we are awaiting the arrival of an occluded front
that will sweep in from Indiana. This front is expected to
contain a line of showers with potentially scattered
thunderstorms. In addition, brief heavy rainfall and strong wind
gusts are possible. If thunderstorms develop, winds may gust in
excess of 50 knots at FDY, MFD, and CAK. If thunderstorms do not
develop, showers alone could bring down winds gusting to 35-40
knots anyways at those terminals and sites farther north. We
expect conditions to deteriorate as the front arrives with IFR
likely. IFR ceilings are likely to persist at most locations
overnight as surface low pressure reaches the eastern Great
Lakes and wrap around moisture remains. Scattered showers may
linger behind the front, mainly across the north and east.
Breezy southwest winds with gusts to 25 knots are possible at
most terminals this afternoon ahead of the cold front. Gusty
west southwest are also expected behind the front and may reach
as high as 25-35 knots for a period of time tonight.
As the airmass cools, can not rule out the chance for rain to
mix with or change over to snow at ERI towards dawn and into
Friday AM. Timing will need to be refined on the change over.
Outlook...Snow showers will allow for periods of non-VFR
through Friday night or Saturday morning, especially in
northeast OH and northwest PA. Non-VFR possible with
precipitation Sunday into Monday.
&&
.MARINE...
An occluded front is expected to move east across the area this
evening and gradient behind the front will tighten up. Winds should
increase to 15 to 25 knots across the lake tonight and small craft
advisory already posted will remain in effect. Otherwise, a gradual
diminish to westerly at 10 knots or less expected to take place
Friday night into Saturday. Otherwise, fairly light and variable
flow is expected on the lake through Sunday. However, as low
pressure moves up the east coast and surface high pressure builds in
from the west, gradient should increase resulting in increasing
winds across the lake from the northwest Monday to the southwest
Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 5 PM EST Friday for LEZ142-143.
Small Craft Advisory from 10 PM this evening to 5 PM EST
Friday for LEZ144-145.
Small Craft Advisory from 10 PM this evening to 10 PM EST
Friday for LEZ146>148.
Small Craft Advisory until 10 PM EST Friday for LEZ149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...KEC
MARINE...LombardyHazardous weather outlook, Jan 19, 4:53 PM EST, 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 453 PM EST Thu Jan 19 2023 OHZ006>009-017>019-027>030-036-037-047-202200- Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Ashland-Marion-Morrow-Knox- 453 PM EST Thu Jan 19 2023 ...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a risk for severe thunderstorms across the area this afternoon and evening. The best timing is from 5 to 9 PM. The main hazard will be damaging wind gusts. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-010>014-020>023-031>033-038-089-202200- Lucas-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit- Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. There is a risk for severe thunderstorms across the area this afternoon and evening. The best timing is from 5 to 9 PM. The main hazard will be damaging wind gusts. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-202200- Northern Erie-Southern Erie-Crawford- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow will persist across portions of Northwest Pennsylvania on Friday into Friday night. New snowfall accumulations of 1 to 3 inches are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-202200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 453 PM EST Thu Jan 19 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 19, 4:11 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EST Thu Jan 19 2023
OHZ006-017-018-027-192200-
Seneca OH-Wyandot OH-Wood OH-Hancock OH-
411 PM EST Thu Jan 19 2023
...Strong thunderstorms will impact portions of western Seneca,
northern Wyandot, southeastern Wood and Hancock Counties through 500
PM EST...
At 411 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rawson to near Bluffton to Alger. Movement
was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Forest,
Arlington, Sycamore, Arcadia, Rawson, Vanlue, Van Buren, New Riegel,
Carey, Bradner, Wayne, Bloomdale, Risingsun, Mount Blanchard and
Jerry City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
northwestern Ohio.
&&
LAT...LON 4104 8388 4138 8345 4132 8341 4126 8342
4125 8337 4113 8330 4097 8314 4080 8350
4082 8351 4082 8385 4093 8388
TIME...MOT...LOC 2111Z 232DEG 32KT 4098 8387 4086 8382 4070 8385
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
IversonSpecial weather statement, Jan 19, 5:05 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
505 PM EST Thu Jan 19 2023
OHZ008-018-019-027>030-036-037-047-192245-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Marion OH-Richland OH-
Sandusky OH-Ashland OH-Morrow OH-Knox OH-
505 PM EST Thu Jan 19 2023
...Strong thunderstorms will impact portions of Richland,
southwestern Huron, Seneca, Marion, southwestern Ashland, Wyandot,
Morrow, southeastern Sandusky, Crawford and Knox Counties through 545
PM EST...
At 505 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Vanlue to 8 miles northeast of Marion to
near Sunbury. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Marion, Ashland, Tiffin, Mount Vernon, Bucyrus, Upper
Sandusky, Mount Gilead, Galion, Shelby, Bellevue, Willard, Ontario,
Lexington, Crestline, Fredericktown, Gambier, Utica, Cardington and
Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
north central and northwestern Ohio.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4042 8294 4044 8322 4058 8325
4099 8346 4100 8342 4107 8342 4132 8287
4086 8235 4024 8224
TIME...MOT...LOC 2205Z 245DEG 29KT 4100 8339 4065 8299 4021 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasSpecial weather statement, Jan 19, 5:08 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 PM EST Thu Jan 19 2023
OHZ003-006>008-192245-
Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
508 PM EST Thu Jan 19 2023
...A strong thunderstorm will impact portions of Ottawa, western
Sandusky, eastern Wood and northeastern Lucas Counties through 545 PM
EST...
At 506 PM EST, Doppler radar was tracking strong thunderstorms near
Elmore and Bowling Green moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowling Green, Oregon, North Baltimore, Oak Harbor, Gibsonburg,
Genoa, Woodville, Elmore, Pemberville, Millbury, Luckey, Bradner,
Wayne, Risingsun, Cygnet, Lindsey, Portage, Jerry City, Rocky Ridge
and Clay Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
northwestern Ohio.
&&
LAT...LON 4142 8371 4156 8346 4169 8331 4166 8325
4164 8323 4162 8311 4160 8307 4156 8303
4131 8327 4117 8372
TIME...MOT...LOC 2206Z 214DEG 16KT 4149 8331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
IversonLocal storm report, Jan 19, 5:25 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 3 SSW FINDLAY 41.01N 83.67W
01/19/2023 M47 MPH HANCOCK OH ASOS
KFDY REPORTED A WIND GUST TO 41 KNOTS.
&&Special weather statement, Jan 19, 5:33 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
533 PM EST Thu Jan 19 2023
OHZ007>011-019-020-029>031-038-047-192315-
Holmes OH-Huron OH-Erie OH-Richland OH-Medina OH-Ottawa OH-Lorain OH-
Sandusky OH-Cuyahoga OH-Wayne OH-Ashland OH-Knox OH-
533 PM EST Thu Jan 19 2023
...Strong thunderstorms will impact portions of eastern Richland,
Huron, Ottawa, Erie, Medina, southwestern Cuyahoga, Ashland,
northeastern Sandusky, Wayne, Lorain, Knox and Holmes Counties
through 615 PM EST...
At 533 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to near Shelby to near Centerburg.
Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Mansfield, Medina, Wooster, Sandusky, Ashland,
Norwalk, Mount Vernon, Vermilion, Western Vermilion, Port Clinton,
Millersburg, Strongsville, Brunswick, Westlake, North Ridgeville,
Avon Lake, Wadsworth and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
north central and northwestern Ohio.
&&
LAT...LON 4027 8251 4084 8254 4145 8299 4147 8283
4148 8284 4149 8282 4146 8271 4151 8275
4146 8300 4150 8304 4151 8303 4154 8272
4151 8274 4138 8250 4151 8198 4108 8170
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 2233Z 256DEG 47KT 4140 8314 4091 8269 4032 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jan 19, 5:44 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EST THU JAN 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG REPUBLIC 41.12N 83.02W
01/19/2023 SENECA OH AMATEUR RADIO
POWER LINES REPORTED DOWN.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:41 AM EST | Small Craft Advisory | CLE | 42 hr | |
| Jan 19, 4:11 PM EST | Special Weather Statement | CLE | Hancock | 49 min |
| Jan 19, 4:21 PM EST | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 23 min |
| Jan 19, 4:29 PM EST | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 31 min |
| Jan 19, 5:05 PM EST | Special Weather Statement | CLE | Crawford, Knox, Marion, Morrow, Richland, Seneca and 1 more | 40 min |
| Jan 19, 5:08 PM EST | Special Weather Statement | CLE | Wood | 37 min |
| Jan 19, 5:26 PM EST | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 49 min |
| Jan 19, 5:33 PM EST | Special Weather Statement | CLE | Ashland, Erie, Holmes, Huron, Knox, Lorain and 2 more | 42 min |
| Jan 19, 5:35 PM EST | Special Marine Warning | CLE | 85 min | |
| Jan 19, 6:05 PM EST | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Lorain, Medina, Summit and 1 more | 55 min |
| Jan 19, 6:30 PM EST | Special Weather Statement | CLE | Holmes, Medina, Portage, Stark, Summit, Wayne | 45 min |
| Jan 19, 6:40 PM EST | Special Marine Warning | CLE | 95 min | |
| Jan 19, 6:58 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.